MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE ALCON CLOSURE SYSTEM (ACS), POLYESTER; SUTURE, NONABSORBABLE, POLYESTER

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE ALCON CLOSURE SYSTEM (ACS), POLYESTER; SUTURE, NONABSORBABLE, POLYESTER
Catalog Number 8065215201
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that during cataract surgery it was found that an ophthalmic suture was in a contaminated state as the package was not sealed.The surgery was completed on the same day with no patient harm.
 
Additional Manufacturer Narrative
One opened suture, in an opened pouch and in a sealed blister, in a bag was received for the report that the packaging is not sealed and product is in a contaminated state.The returned sample was visually inspected and was found to be non-conforming with the suture pouch observed to be opened and damaged at one end when received.When separating the two material components & inspecting the seal area of the transferred adhesive for the same seal attributes as the unopened package, the adhesive coating seal area had no voids and was uniform all the way around the seal and deemed conforming.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The investigation conducted a non-conformance review of the reported lot number.No deviations were identified and all corresponding production release specifications defined in the device master record were met.The returned non-conforming sample was conformed to be opened and damaged on the suture pouch (secondary package).How and when the pouch became damaged cannot be determined from this evaluation; therefore, a root cause cannot be determined for the complaint as described by the customer.The observed damage was on the redressed pouch that is adhered to the outside of the suture pouch by another manufacturer site.The most likely root cause is related to the external redress process.The seal integrity of the packaged blister within the opened and damaged suture pouch was not compromised and met specification.Based on the evaluation of the information and materials received, the investigation was unable to identify the root cause or origin of the reported event related to the opened suture pouch.Additionally, no manufacturing-related deficiencies were found that potentially could have contributed to the complaint.As the root cause and its origin are inconclusive for the reported opened and damaged suture pouch, further investigative or manufacturing actions are not warranted at this time.The seal integrity of the packaged blister within the suture pouch met specification.All packages are 100% scanned by trained operators for seal integrity.Any non-conforming packages found are removed from the lot.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.Complaint data for all manufacturer products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
ALCON CLOSURE SYSTEM (ACS), POLYESTER
Common Device Name
SUTURE, NONABSORBABLE, POLYESTER
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22148546
Report Number2523835-2025-00648
Device Sequence Number8469187
Product Code GAS
UDI-Device Identifier00380652152013
UDI-Public(01)00380652152013(17)281231(11)240125(10)16H1AC
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P880094
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065215201
Device Lot Number16H1AC
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/19/2025
Supplement Date Received by Manufacturer09/19/2025
Initial Report FDA Received Date06/05/2025
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown